Escaping sets of continuous functions

Short, Ian and Sixsmith, David J. (2019). Escaping sets of continuous functions. Journal d'Analyse Mathematique, 137(2) pp. 875–869.



Our objective is to determine which subsets of Rd arise as escaping sets of continuous functions from Rd to itself. We obtain partial answers to this problem, particularly in one dimension, and in the case of open sets. We give a number of examples to show that the situation in one dimension is quite different from the situation in higher dimensions. Our results demonstrate that this problem is both interesting and perhaps surprisingly complicated.

Viewing alternatives

Download history


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions